Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Phoenix, AZ

April 29, 2014Imperial County, Riverside County, California; La Paz County, Yuma County, Arizona

NWS Phoenix, AZ issued this red flag warning at Apr 29, 2014, 2:49 AM PDT for Imperial County, Riverside County, California; La Paz County, Yuma County, Arizona. It took effect at Apr 29, 2014, 9:00 AM PDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 2:49 AM PDT (09:49 UTC)
In effect from
Apr 29, 2014, 9:00 AM PDT
Expired
Apr 29, 2014, 5:00 PM PDT
In force
8 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 93 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 9:16 AM PDTNON-TSTM WND GST 594 Sse Beaumont, CAMESONET STATION HIGHLAND SPRINGS /HSGC1/
Apr 29, 10:00 AM PDTNON-TSTM WND GST 5611 S Corona, CAMESONET STATION SANTIAGO PEAK /EW3128/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS85 KPSR 290949
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
249 AM MST TUE APR 29 2014

AZZ131-CAZ231-301200-
/O.NEW.KPSR.FW.W.0005.140429T1600Z-140430T0000Z/
/O.NEW.KPSR.FW.A.0004.140430T1600Z-140501T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
249 AM MST TUE APR 29 2014 /249 AM PDT TUE APR 29 2014/

...RED FLAG WARNING IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS
MORNING TO 5 PM MST /5 PM PDT/ THIS AFTERNOON FOR STRONG WINDS...
LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER
VALLEY OF EXTREME SOUTHEAST CALIFORNIA AND EXTREME SOUTHWEST ARIZONA...

 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY AFTERNOON FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY OF
EXTREME SOUTHEAST CALIFORNIA AND EXTREME SOUTHWEST ARIZONA...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...WHICH
IS IN EFFECT FROM 9 AM MST /9 AM PDT/ THIS MORNING TO 5 PM MST /5 PM
PDT/ THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE
DANGER IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON.

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER 
  COLORADO RIVER VALLEY CA.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...MAINLY DURING THE MORNING AND AFTERNOON BOTH TODAY AND
  WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...FUELS ARE DRY AND FIRE DANGER IS HIGH. THESE
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
2 follow-up statements
875 
WWUS85 KPSR 292242
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
342 PM MST TUE APR 29 2014

AZZ131-CAZ231-300645-
/O.UPG.KPSR.FW.A.0004.140430T1600Z-140501T0000Z/
/O.NEW.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/
/O.CON.KPSR.FW.W.0005.000000T0000Z-140430T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
342 PM MST TUE APR 29 2014 /342 PM PDT TUE APR 29 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /5 PM PDT/
THIS AFTERNOON FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY
HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY...

...RED FLAG WARNING IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5
PM PDT/ WEDNESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND
EXTREME FIRE DANGER FOR PORTIONS OF THE LOWER COLORADO RIVER
VALLEY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND EXTREME FIRE
DANGER WHICH IS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5 PM
PDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT AND HAS
BEEN UPGRADED TO THIS RED FLAG WARNING.

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER
  COLORADO RIVER VALLEY ARIZONA. IN CALIFORNIA...LOWER COLORADO
  RIVER VALLEY CALIFORNIA.

* WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...DURING THE MORNING AND AFTERNOON WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...FUELS ARE DRY AND FIRE DANGER IS EXTREME. THESE
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ132-CAZ232-300645-
/O.NEW.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
342 PM MST TUE APR 29 2014 /342 PM PDT TUE APR 29 2014/

...RED FLAG WARNING IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM
MST /5 PM PDT/ WEDNESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND EXTREME FIRE DANGER FOR THE SOUTHWEST AND SOUTH-CENTRAL DESERTS
IN ARIZONA...AND PORTIONS OF EASTERN RIVERSIDE COUNTY AND IMPERIAL
COUNTY IN CALIFORNIA...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE
DANGER...WHICH IS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5
PM PDT/ WEDNESDAY.

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS. IN CALIFORNIA...IMPERIAL COUNTY AND EASTERN RIVERSIDE 
  COUNTY.

* WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 35
  MPH...WITH STRONGER GUSTS ACROSS SOUTHEAST CALIFORNIA.

* TIMING...DURING THE MORNING AND AFTERNOON WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS EXTREME. THESE
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
658 
WWUS85 KPSR 300010
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
510 PM MST TUE APR 29 2014

AZZ131-CAZ231-301300-
/O.EXP.KPSR.FW.W.0005.000000T0000Z-140430T0000Z/
/O.CON.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
510 PM MST TUE APR 29 2014 /510 PM PDT TUE APR 29 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO
5 PM MST /5 PM PDT/ WEDNESDAY FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY...

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER 
  COLORADO RIVER VALLEY CA.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...DURING THE MORNING AND AFTERNOON WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...FUELS ARE DRY AND FIRE DANGER IS EXTREME. THESE 
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG 
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AZZ132-CAZ232-301300-
/O.CON.KPSR.FW.W.0006.140430T1400Z-140501T0000Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
510 PM MST TUE APR 29 2014 /510 PM PDT TUE APR 29 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO
5 PM MST /5 PM PDT/ WEDNESDAY FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND EXTREME FIRE DANGER FOR THE SOUTHWEST AND SOUTH CENTRAL
DESERTS IN ARIZONA...AND PORTIONS OF EASTERN RIVERSIDE COUNTY AND
IMPERIAL COUNTY IN CALIFORNIA...

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS. IN CALIFORNIA...IMPERIAL COUNTY AND EASTERN RIVERSIDE 
  COUNTY.

* WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...DURING THE MORNING AND AFTERNOON WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS EXTREME. THESE 
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG 
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 28, 8:45 PM PDT, 6 hours 4 minutes earlier.

Area forecast discussion, Apr 28, 8:45 PM PDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
845 PM MST MON APR 28 2014

.SYNOPSIS...
HIGH PRESSURE WILL GRADUALLY BUILD OVER THE WESTERN UNITED STATES
THIS WEEK RESULTING IN WARM DRY WEATHER THROUGH ARIZONA AND
SOUTHEAST CALIFORNIA. VERY BREEZY CONDITIONS CAN BE EXPECTED AT
TIMES TUESDAY AND WEDNESDAY...ESPECIALLY THROUGH THE COLORADO RIVER
VALLEY AND PARTS OF SOUTHEAST CALIFORNIA. TEMPERATURES WILL INCREASE
TO ABOVE NORMAL LEVELS BY THE MIDDLE AND END OF THE WEEK...WITH
HIGHS RISING INTO THE MID 90S TO AROUND 100 ON THE LOWER DESERTS BY
THURSDAY.

&&

.DISCUSSION...
UPPER LEVEL RIDGE CONTINUED TO BUILD ALONG THE WEST COAST THIS
EVENING...AND A DRY NORTHWEST FLOW ALOFT REMAINED IN PLACE ACROSS
THE AREA AHEAD OF THIS BUILDING RIDGE. H5 HEIGHTS WERE UP ANOTHER
40-60M THIS EVENING PER THE 00Z PLOT DATA...AND HIGH TEMPS CLIMBED
BACK TO AROUND SEASONAL NORMALS WITH SKY HARBOR COMING IN AT 88
DEGREES...JUST ONE DEGREE BELOW NORMAL. IR IMAGERY AT 8 PM SHOWED
CLEAR SKIES ACROSS THE AREA...AND SURFACE DEWPOINTS OVER THE DESERTS
WERE MOSTLY IN THE UPPER TEENS TO UPPER 20S THIS EVENING AND WERE
RUNNING 5-10 DEGREES LOWER THAN 24 HOURS AGO. STRONG SURFACE HIGH
CONTINUED TO BUILD TO OUR NORTH...AND AS THE NIGHT PROGRESSES THE
SURFACE GRADIENT WILL TIGHTEN...LEADING TO INCREASING LOW LEVEL
NORTH TO NORTHEAST WINDS WHICH WILL PERSIST INTO THE DAY ON TUESDAY.
FOR THE REST OF TONIGHT EXPECT GENLY CLEAR SKIES AND LOCALLY BREEZY
WINDS...ESPECIALLY DOWN THE LOWER CO RIVER VALLEY. FORECASTS LOOK TO
BE IN GOOD SHAPE AND NO UPDATES ARE NEEDED ATTM.

.PREVIOUS DISCUSSION...
AFTERNOON WV IMAGERY STILL DEPICTS ELONGATED NWLY FLOW THROUGHOUT
THE ENTIRE SWRN CONUS...WITH THE FORECAST AREA FIRMLY ON THE
ANTI-CYCLONIC SHEAR SIDE OF THE JET AXIS. RIDGING WAS ALREADY
AMPLIFYING THROUGH THE EAST PACIFIC BASIN IN RESPONSE TO DOWNSTREAM
HIGH AMPLITUDE OMEGA BLOCKING PREDOMINATING EASTERN NORTH AMERICA.
WRN CONUS RIDGING WILL CONTINUE TO STRENGTHEN AND AMPLIFY OVER THE
NEXT 60 HOURS AS A MIDWEST CUTOFF LOW TRANSITIONS TO AN OVERALL REX
BLOCK CONFIGURATION...FURTHER ADDING TO THE HIGHLY MERIDIONAL FLOW
ACROSS THE ENTIRE WESTERN HEMISPHERE.

THIS AMPLIFIED FLOW PATTERN AND RIDGE AXIS POKING INTO WRN CANADA
WILL FORCE SUBSTANTIAL SFC PRESSURE RISES OVER THE NRN ROCKIES/GREAT
BASIN BEGINNING TONIGHT...AND CONTINUING THROUGH THURSDAY UNTIL THE
PATTERN DAMPENS. THIS WILL RESULT IN THE PRIMARY FORECAST CONCERN OF
STRONG WINDS BREACHING RIDGE TOPS AND FUNNELING DOWN RIVER VALLEYS
THROUGHOUT THE NORTHERN PORTIONS OF THE FORECAST AREA. A SFC
PRESSURE GRADIENT ON THE ORDER OF 12-14MB ACROSS THE STATE OF
ARIZONA WILL GENERALLY BE MAXIMIZED DURING THE EARLY MORNING
HOURS...WITH MECHANICAL MIXING TRANSPORTING HIGHER MOMENTUM AIR TO
THE SFC AFTER SUNRISE...AND THROUGH AFTERNOON PEAK HEATING. ASIDE
FROM AFFECTING LOW TEMPERATURES THROUGH LACK OF NOCTURNAL
COOLING...IMPACTS ON HIGH PROFILE VEHICLE TRAVEL AND FIRE WEATHER
CONCERNS APPEAR TO BE THE MOST SIGNIFICANT. IMPACTS AREAS WILL BE
PRIMARILY FOCUSED ALONG THE I-10 CORRIDOR FROM FAR WESTERN ARIZONA
THROUGH THE COCHELLA VALLEY (AND POINTS WEST TO THE SOUTHERN
CALIFORNIA COAST).

FRIDAY THROUGH SUNDAY...
MODELS AGREE THAT THE RIDGE AXIS WILL CONTINUE TO SLOWLY TRACK
EASTWARD TOWARD THE END OF THE WEEK. THOUGH THE 500 MB HEIGHT
PATTERN FLATTENS OUT DURING THIS TIME...THICKNESSES DONT DECREASE.
IN FACT THEY INCREASE. THUS TEMPS PEAK SATURDAY WITH HIGHS IN THE
UPPER 90S IN THE PHOENIX AREA AND 100-103 WARMEST DESERTS. LITTLE
CHANGE SUNDAY. FORECAST NUMBERS WERE NUDGED UP COMPARED TO PREVIOUS
PACKAGE PER GUIDANCE...LEANING TOWARD ECMWF. THE SURFACE PRESSURE
GRADIENT WILL BE CONSIDERABLY WEAKER FOR LESS WIND...THOUGH WESTERLY
AFTERNOON WINDS STRENGTHEN NOTICEABLY OVER THE WEEKEND.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
LOCALLY BREEZY WEST WINDS WILL CONTINUE TO DIMINISH...AND THEN TURN
MORE TOWARDS THE NORTH OR NORTHEAST AFTER MIDNIGHT AS A STRONG N-S
SURFACE GRADIENT TIGHTENS ACROSS THE STATE. BY 14-15Z EXPECT GUSTY
NELY WINDS MOST LOCATIONS WITH PEAK VALUES IN EXCESS OF 20KT. KPHX
MAY SEE WINDS TAPER TO LIGHT/VARIABLE OR LIGHT SOUTHWEST AFTER 10Z
DUE TO LOCAL TERRAIN INFLUENCES...BUT BY MID MORNING...AROUND
16Z...SHOULD RAPIDLY PICK UP AND TURN NELY AS MIXING INCREASES.
OTHERWISE EXPECT GENLY CLEAR SKIES NEXT 24 HOURS. WINDS TO PERSIST
PRIMARILY OUT OF THE NORTHEAST THROUGH THE AFTERNOON HOURS ON
TUESDAY.

THERE IS A MENTION OF LLWS IN THE AREA TAFS AFTER ABOUT 10Z...AS A
LOW LEVEL NELY JET IN EXCESS OF 30KT DEVELOPS AND SURFACE WINDS STAY
GENLY AOB 12KT. BY MID MORNING...15-16Z OR...MIXING INCREASES AND
SURFACE WINDS PICK UP REDUCING OR ELIMINATING THE SHEAR POTENTIAL.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
N-S SURFACE GRADIENT WILL GRADUALLY TIGHTEN AND LEAD TO GUSTY MAINLY
NORTH WINDS...ESPECIALLY DOWN THE LOWER CO RIVER VALLEY...LATER
TONIGHT AND THRU THE DAY TUESDAY. KBLH WILL FAVOR THE NORTH
TONIGHT...INCREASING BY MID MORNING TO 20KT SUSTAINED WITH PEAK
GUSTS NEAR 30KT. LLWS IS A POSSIBILITY AFTER MIDNIGHT AS A LOW LEVEL
NLY JET DEVELOPS WITH SPEEDS UP TO 35KT...AND SURFACE WINDS REMAIN
NEAR 10KT. THUS WIND SHEAR IS CURRENTLY MENTIONED IN THE KBLH TAF.

FOR KIPL...WINDS TO FAVOR THE WEST TONIGHT INTO MID/LATE MORNING
TUESDAY BEFORE SWINGING TO THE NORTH/NORTHEAST AT 15-20KT. OTHERWISE
EXPECT GENLY CLEAR SKIES NEXT 24 HOURS AROUND THE AREA.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
WIND SPEEDS WILL BEGIN TO DECREASE ON THURSDAY...HOWEVER LOCALIZED
STRONGER NORTHERLY GUSTS WILL STILL PREVAIL FOR MUCH OF THE DAY.
MUCH WEAKER AND MORE TYPICAL DIURNALLY FORCED WINDS CAN BE EXPECTED
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. HOWEVER DESPITE THE
WEAKER WINDS...TEMPERATURES WILL INCREASE TO ABOVE NORMAL LEVELS
WITH MANY LOWER ELEVATION LOCATIONS APPROACHING (OR POSSIBLY LOCALLY
EXCEEDING) THE 100 DEGREE MARK AS AFTERNOON MINIMUM HUMIDITY LEVELS
FALL WELL INTO THE SINGLE DIGITS (IN SOME CASES BELOW 5 PERCENT).
OVERNIGHT RECOVERY WILL ONLY BE POOR TO FAIR THROUGHOUT THE ENTIRE
PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB
PREVIOUS DISCUSSION...MO/AJ
AVIATION...CB
FIRE WEATHER...MO
Hazardous weather outlook, Apr 28, 3:32 PM PDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
332 PM MST MON APR 28 2014

AZZ020-021-CAZ030>033-291300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
332 PM MST MON APR 28 2014 /332 PM PDT MON APR 28 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL
ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND
SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG GUSTY NORTH WINDS WILL IMPACT PARTS OF THE OUTLOOK AREA
TUESDAY AND WEDNESDAY. THE MOST FAVORABLE AREAS TO EXPERIENCE STRONG
WINDS WILL BE LARGE RIVER VALLEY AND RIDGE TOPS. NORTH WINDS 20 TO 25
MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED AT TIMES...ESPECIALLY
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-291300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
332 PM MST MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG GUSTY NORTHEAST WINDS WILL IMPACT PARTS OF THE OUTLOOK AREA
TUESDAY AND WEDNESDAY. THE MOST FAVORABLE AREAS TO EXPERIENCE STRONG
WINDS WILL BE RIDGE TOPS AND MOUNTAIN PASSES. NORTHEAST WINDS 20 TO 25
MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED AT TIMES...WITH EVEN
HIGHER WIND GUSTS AROUND MOUNTAIN PEAKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 2:49 AM PDTFire Weather WatchPSRImperial, Riverside13 hr
Apr 29, 3:23 AM PDTWind AdvisoryPSR13 hr
Apr 29, 3:42 PM PDTRed Flag WarningPSRImperial, Riverside, San Bernardino28 hr

Nearby

Red Flag Warnings in California, 2014Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.